Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The stability of certain functional equations

Author: John A. Baker
Journal: Proc. Amer. Math. Soc. 112 (1991), 729-732
MSC: Primary 39B52
MathSciNet review: 1052568
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to prove the stability (in the sense of Ulam) of the functional equation:

$\displaystyle f(t) = \alpha (t) + \beta (t)f(\phi (t)),$

where $ \alpha $ and $ \beta $ are given complex valued functions defined on a nonempty set $ S$ such that $ \sup \{ \vert\beta (t)\vert:t \in S\} < 1$ and $ \phi $ is a given mapping of $ S$ into itself.

References [Enhancements On Off] (What's this?)

  • [1] J. Aczél, Lectures on functional equations and their applications, Academic Press, New York, 1966. MR 0208210 (34:8020)
  • [2] Michael Albert and J. A. Baker, Functions with bounded $ n$th differences, Ann. Polon. Math. 42 (1983), 93-103. MR 727892 (85m:39001)
  • [3] J. A. Baker, The stability of the cosine equation, Proc. Amer. Math. Soc. 80 (1980), 411-416. MR 580995 (81m:39015)
  • [4] D. H. Hyers, The stability of homomorphisms and related topics, Global Analysis-Analysis on Manifolds (T. M. Rassias, ed.), Teubner-Texte zur Mathematik, Band 57, Teubner Verlagsgesellschaft, Leipzig, 1983, pp. 140-153. MR 730609 (86a:39004)
  • [5] M. Kuczma, Functional equations in a single variable, Monographs Math., vol. 46, PWN, Warszawa, 1968. MR 0228862 (37:4441)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 39B52

Retrieve articles in all journals with MSC: 39B52

Additional Information

Keywords: Functional equations, stability, fixed points
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society